[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.159.27. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1974

Pustular Dermatosis on Withdrawal of Topically Applied Steroids

Author Affiliations

San Francisco

Arch Dermatol. 1974;109(1):100. doi:10.1001/archderm.1974.01630010072031
Abstract

To the Editor.—  Prolonged topical use of potent coricosteroids has been implicated as a cause of cutaneous atrophy, a rosacea-like dermatitis, purpura, and on withdrawal, a pustular dermatosis.1-6 The withdrawal phenomenon has been reported mostly in children and in women who have used corticosteroids topically for perioral dermatitis. I wish to report an additional example of the withdrawal phenomenon in a 29-year-old man who had been treated for seborrhea.The patient stated that for 1½ years he had used prescribed medicated shampoos and at various times fluocinonide, betamethasone valerate, and fluocinolone acetonide creams for his facial and scalp seborrhea. He applied the creams to the same locations on his face, neck, and scalp daily.On examination, there was moderate erythema with yellowish scales involving the cheeks, nasolabial folds, and mid-forehead. Faint telangiectasia and mild atrophy were present in the same distribution. The scalp

First Page Preview View Large
First page PDF preview
First page PDF preview
×